Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


New Regimen
Oct 4, 2005

I just stopped all my meds two weeks ago including prophlaxis, due to high Lactic Acid( 4.7 ) Now I'm about to start a brand new regimen of Dapsone100mg 1 tablet daily, Diflucan100mg 1 tablet daily,Viramune 200mg 1 tablet 14days then 1 twice daily, Reyataz 150mg 2 capsules once daily, Combivir450mg 1 tab twice daily, Norvir 100mg once daily, Klonopin 0.5mg twice daily! Are there any serious concerns I should be aware of?

Response from Dr. Henry

The risk for lactic acidosis with your new regimen is very low. There is concern about liver/hypersensitivity reaction with nevirapine (so close monitoring is important during first several months). Perhaps 5% of patients will develop a high bilirubin level from the Reyataz so that needs to be monitored carefully. There is also a concern about a negative interaction between nevirapine and Reyataz (lower Reyataz levels). The level of the Klonopin can be increased due to the protease inhibitor so that has to be watched carefully as well. I sometime will avoid thymidine analogues after a case of severe lactic acidosis (avoiding D4T or the AZT in combivir) and use abacavir or tenofovir but there is some experience reported (and in my own practice) where AZT has been used with OK results. KH



Previous
How dangerous is it to return to New Orleans
Next
AZT, still a viable treatment option?

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement